Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 159, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 2, 2018, 8:27 AM CDT for 5 counties in Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2018, 8:27 AM CDT (13:27 UTC)
- Expired
- Jun 2, 2018, 9:01 AM CDT
- In force
- 34 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Cedar County, MO, Dade County, MO, Hickory County, MO, Polk County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 66 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 5:48 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2602 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
662
WUUS53 KSGF 021327
SVRSGF
MOC039-057-085-167-185-021415-
/O.NEW.KSGF.SV.W.0159.180602T1327Z-180602T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
827 AM CDT SAT JUN 2 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Hickory County in central Missouri...
Cedar County in southwestern Missouri...
Polk County in southwestern Missouri...
Southern St. Clair County in west central Missouri...
Northeastern Dade County in southwestern Missouri...
* Until 915 AM CDT
* At 826 AM CDT, severe thunderstorms were located along a line
extending from 6 miles east of El Dorado Springs to 8 miles west of
Stockton, moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bolivar... Stockton Lake...
Pomme de Terre Lake... Pomme De Terre State Park...
Stockton State Park... El Dorado Springs...
Stockton... Pittsburg...
Humansville... Polk...
Pleasant Hope... Fair Play...
Hermitage... Weaubleau...
Morrisville... Wheatland...
Jerico Springs... Preston...
Cross Timbers... Halfway...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Springfield.
If on or near Stockton Lake and Pomme De Terre Lake, get away from
the water and move indoors or inside a vehicle. Remember, lightning
can strike out to 15 miles from the parent thunderstorm. If you can
hear thunder, you are close enough to be struck by lightning. Move
to safe shelter now! Do not be caught on the water in a
thunderstorm.
&&
LAT...LON 3806 9318 3742 9319 3758 9407 3799 9398
TIME...MOT...LOC 1326Z 273DEG 31KT 3790 9390 3771 9395
HAIL...1.25IN
WIND...60MPH
$$
Griffin2 follow-up statements
409
WWUS53 KSGF 021347
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
847 AM CDT SAT JUN 2 2018
MOC039-057-085-167-185-021415-
/O.CON.KSGF.SV.W.0159.000000T0000Z-180602T1415Z/
Hickory MO-Cedar MO-Polk MO-St. Clair MO-Dade MO-
847 AM CDT SAT JUN 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR HICKORY...EASTERN CEDAR...POLK...SOUTHEASTERN ST. CLAIR AND
NORTHEASTERN DADE COUNTIES...
At 847 AM CDT, severe thunderstorms were located along a line
extending from 7 miles south of Osceola to near Stockton, moving east
at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bolivar... Stockton Lake...
Pomme de Terre Lake... Pomme De Terre State Park...
Stockton State Park... Stockton...
Pittsburg... Humansville...
Polk... Pleasant Hope...
Fair Play... Hermitage...
Weaubleau... Morrisville...
Wheatland... Preston...
Cross Timbers... Halfway...
Collins... Flemington...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Springfield.
If on or near Stockton Lake and Pomme De Terre Lake, get away from
the water and move indoors or inside a vehicle. Remember, lightning
can strike out to 15 miles from the parent thunderstorm. If you can
hear thunder, you are close enough to be struck by lightning. Move
to safe shelter now! Do not be caught on the water in a
thunderstorm.
&&
LAT...LON 3806 9318 3742 9319 3755 9389 3801 9377
TIME...MOT...LOC 1347Z 269DEG 31KT 3793 9371 3769 9373
HAIL...1.00IN
WIND...60MPH
$$
Griffin914
WWUS53 KSGF 021401
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
901 AM CDT SAT JUN 2 2018
MOC039-057-085-167-185-021410-
/O.CAN.KSGF.SV.W.0159.000000T0000Z-180602T1415Z/
Hickory MO-Cedar MO-Polk MO-St. Clair MO-Dade MO-
901 AM CDT SAT JUN 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR HICKORY...EASTERN CEDAR...
POLK...SOUTHEASTERN ST. CLAIR AND NORTHEASTERN DADE COUNTIES IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds,
small hail, and heavy rain are still possible with these
thunderstorms.
A severe thunderstorm watch remains in effect until noon CDT for
central, southwestern and west central Missouri.
LAT...LON 3806 9318 3742 9319 3755 9389 3801 9377
TIME...MOT...LOC 1359Z 273DEG 31KT 3792 9357 3768 9359
$$
GriffinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:32 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 2, 6:32 AM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Springfield MO 632 AM CDT Sat Jun 2 2018 .SHORT TERM...(Today and tonight) Issued at 330 AM CDT Sat Jun 2 2018 A complex of storms is currently spreading southeast across northeastern Kansas and northwestern Missouri this morning. This line of storms is currently outflow dominate, as the outflow is out running the storms. Low level shear vectors show that the line will be able to maintain itself better more on the eastern edge where is more oriented northeast southwest, where the storms are staying closer to the outflow. This part of the line will track to the southeast and affect portions of central Missouri early this morning. Farther to the west the outflow is expected to outrun the convection, and would expect the coverage to decrease on the western edge of the line as it moves southeast. Given lift from the outflow and an unstable air mass in place, scattered storms will still be possible behind the outflow this morning. Gusty winds will occur along the outflow this morning, even where storms do not occur. Locations generally north of Highway 60 will see winds up to 50 mph as the outflow moves through the area. Winds should gradually weaken the farther south the outflow tracks this morning, and the outflow should begin to slow its southern movement. These storms this morning should move out of the area by the mid morning hours. A warm and humid air mass in place across the area. This mornings convection and cloud cover should move out of the area by mid day allowing temperatures to warm into the upper 80s to the lower 90s. Heat index values in the upper 90s to near 105 degrees can be expected late morning into the afternoon hours. An upper level shortwave and surface front will spread through the area today. The atmosphere should be able to recover after this mornings complex, as far southern Missouri may not see much rain this morning. An elevated mixed layer will result in steep lapse rates and a very unstable air mass. There will be a cap in place, which will weaken as the shortwave approaches which the front should be able to break the cap. Scattered storms are expected to develop, mainly along and southeast of I-44 this afternoon into this evening. Deep layer shear will increase, and given the instability supercells will be possible. Very large hail to the size of tennis balls and damaging wind gusts up to 70 mph will be the main risk with any of the supercells. Low level shear will be more limited which will limit the overall tornado risk, but it will not be zero. Given the amount of instability and the potential for outflows to be in place across southern Missouri there could be a risk for an isolated tornado or two across southern Missouri this afternoon. Locally heavy rainfall will occur with these storms that could lead to a localized flooding risk anywhere storms remain for an extended period. The storms should spread southeast of the area by the overnight hours. Lows tonight will drop into the upper 50s to the lower 60s. .LONG TERM...(Sunday through Friday) Issued at 330 AM CDT Sat Jun 2 2018 Surface high pressure and a slightly cooler air mass will spread into the region Sunday into early next week. Highs in the low to middle 80s and lows in the middle 50s to lower 60s can be expected. The upper level ridge will then build back towards the region during the second half of the week allowing temperatures to warm back into the upper 80s to around 90. An upper level disturbance may track through the region later next week leading to the chances for more storms. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 625 AM CDT Sat Jun 2 2018 Line of storms currently just north of the area looking to just skim the area later this morning. As the outflow comes through...could see steady winds of 10-15kts. Better chance of convection this afternoon into early this evening. As the front comes through...winds will shift around to the northwest and skies will clear. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Gaede
Hazardous weather outlook, Jun 2, 2:59 AM CDT, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 259 AM CDT Sat Jun 2 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-030800- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 259 AM CDT Sat Jun 2 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. Elevated excessive heat risk. DISCUSSION... A complex of thunderstorms is currently pushing southeast across northeastern Kansas and northwestern Missouri early this morning. These storms will continue to track southeast during the early morning hours. The storms will likely become more scattered in nature as they spread into the area with the best coverage likely across central Missouri. An outflow boundary associated with the storms will also spread southeast through the area this morning ahead of the storms. Gusty winds up to 50 mph will be possible with the outflow mainly along and north of Highway 60. This activity should spread east of the area by the mid morning hours. Heat index values will warm into the upper 90s to around 100 degrees late this morning into this afternoon. Additional thunderstorms are then expected to develop this afternoon into this evening across the area, with the best coverage occurring along and southeast of the Interstate 44 corridor. Large hail up to the size of tennis balls and damaging winds up to 70 mph will be the main risk with these storms along with frequent lightning. The overall tornado risk is low, but not zero, and there could be an isolated tornado risk across southern Missouri. This activity should push south of the area by the overnight hours tonight. There could also be locally heavy rainfall with these storms leading to a localized flooding risk today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few storms may be possible across the area towards the end of next week as a system tracks through the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this afternoon and evening mainly along and southeast of the Interstate 44 corridor. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Special weather statement, Jun 2, 6:22 AM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Springfield MO
622 AM CDT SAT JUN 2 2018
KSZ073-021215-
Bourbon KS-
622 AM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON COUNTY UNTIL 715 AM
CDT...
At 622 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lane to 8 miles south of La Harpe.
Movement was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Fort Scott... Marmaton...
Bronson... Uniontown...
Fulton... Redfield...
Mapleton... Harding...
Pawnee Station... Hiattville...
Petersburg... Hammond...
Devon... Garland...
Porterville... Xenia...
A severe thunderstorm watch remains in effect until noon CDT for
southeastern Kansas...and west central Missouri.
LAT...LON 3792 9508 3804 9508 3803 9461 3801 9462
3768 9462 3768 9509
TIME...MOT...LOC 1122Z 265DEG 36KT 3842 9513 3779 9526
WiseSpecial weather statement, Jun 2, 8:09 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Springfield MO
809 AM CDT SAT JUN 2 2018
MOZ066>068-077>079-089-021400-
Vernon MO-Cedar MO-Polk MO-Barton MO-Dade MO-Hickory MO-St. Clair MO-
809 AM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HICKORY...NORTHEASTERN
BARTON...CEDAR...NORTHWESTERN POLK...SOUTHERN ST. CLAIR...EASTERN
VERNON AND NORTHEASTERN DADE COUNTIES UNTIL 900 AM CDT...
At 809 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near El Dorado Springs to 12 miles east of
Sheldon. Movement was east at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Stockton Lake... Stockton State Park...
El Dorado Springs... Stockton...
Humansville... Osceola...
Fair Play... Weaubleau...
Montevallo... Schell City...
Jerico Springs... Collins...
Roscoe... Vista...
Umber View Heights... Milford...
Gerster... Bearcreek...
Cane Hill... Arnica...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lake Stockton, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
A severe thunderstorm watch remains in effect until noon CDT for
central, southwestern and west central Missouri.
LAT...LON 3806 9348 3753 9359 3758 9420 3804 9411
3805 9410 3803 9408 3804 9407 3803 9406
3805 9406
TIME...MOT...LOC 1309Z 287DEG 41KT 3796 9400 3765 9407
GriffinThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:09 AM CDT | Special Weather Statement | SGF | Cedar, St. Clair | 51 min |
| Jun 2, 9:04 AM CDT | Special Weather Statement | SGF | Polk | 56 min |
| Jun 2, 10:06 AM CDT | Special Weather Statement | SGF | Phelps | 39 min |
| Jun 2, 4:12 PM CDT | Special Weather Statement | SGF | Phelps | 48 min |
| Jun 2, 4:20 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski | 40 min |
| Jun 2, 4:23 PM CDT | Special Weather Statement | SGF | Shannon | 52 min |
| Jun 2, 4:37 PM CDT | Special Weather Statement | SGF | Laclede | 68 min |
| Jun 2, 4:41 PM CDT | Special Weather Statement | SGF | Dent | 64 min |
| Jun 2, 4:52 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Texas | 53 min |
| Jun 2, 4:59 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 61 min |
| Jun 2, 5:22 PM CDT | Special Weather Statement | SGF | Webster | 53 min |
| Jun 2, 5:45 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 45 min |
| Jun 2, 5:58 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 62 min |
| Jun 2, 6:03 PM CDT | Areal Flood Advisory | SGF | Dent | 3 hr |
| Jun 2, 6:05 PM CDT | Special Weather Statement | SGF | Douglas | 55 min |
| Jun 2, 6:12 PM CDT | Special Weather Statement | SGF | Taney | 48 min |
| Jun 2, 6:37 PM CDT | Special Weather Statement | SGF | Ozark | 68 min |
| Jun 2, 6:44 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 61 min |
| Jun 2, 6:49 PM CDT | Special Weather Statement | SGF | Texas | 56 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.